MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418124030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# 2954740-2017-00188.(b)(4).Concomitant medical products: sheath introducer (6fr), guidewire (joker,japan lifeline), guiding catheter (5fr imager, boston), micro catheter (leonis mover, sumitomo bakelite).Reporter phone # (b)(6).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.No conclusion is made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure the delivery wire of a presidio18 coil (pc418124030/c34633) got kinked and the coil unraveled.The procedure was type 2 endoleak embolization at the lumbar artery.The sheath introducer was inserted from the right femoral artery and the guiding catheter was approached to the internal iliac artery with the micro catheter.Approach to the lumbar artery from the iliolumbar artery was made, and it was attempted to embolize the aneurysm beyond it.The presidio 18 (complaint product) was used the framing coil in the target lesion but as it was oversized and it became very difficult to deliver the coil, the physician tried to re-sheath the coil.When the physician pulled the delivery wire to withdraw, it got kinked and the coil could not be re-sheathed.The microcatheter was removed and the delivery wire was a little out of the sheath, the physician tried to retrieve the delivery wire however the wire got kinked again.When attempting to re-sheath the coil, the coil entangled inside the aneurysm and unraveled when the physician pulled the delivery wire.The physician embolized the lumbar artery and confirmed the stop of the artery flow.The unraveling of the coil occurred at the end of the embolization.The coil could not be retrieved by the snare, and the unraveled coil remained in the body.An unknown stent was used to stabilize the coil against the vessel wall.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.The product is not available for investigation.No further information is available.
 
Additional Manufacturer Narrative
This is final mdr report being submitted.Based on the information, the event could not be confirmed.The presidio coil was not returned for analysis; however, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.There is no current safety signal identified related to the reported event based on review of complaint history for the device.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6673367
Report Number2954740-2017-00188
Device Sequence Number1972993
Product Code HCG
UDI-Device Identifier00878528003243
UDI-Public(01)00878528003243(17)200430(10)C34633
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberPC418124030
Device Lot NumberC34633
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/31/2017
Patient Sequence Number1